Alert archive / Wyoming / High Wind Warnings in 2016

High Wind Warning 27, NWS Riverton, WY

December 14, 20164 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Dec 14, 2016, 2:10 PM MST for 4 counties in Wyoming. It took effect at Dec 14, 2016, 11:00 PM MST. It was in force for 24 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2016, 2:10 PM MST (21:10 UTC)
In effect from
Dec 14, 2016, 11:00 PM MST
Expired
Dec 15, 2016, 11:00 PM MST
In force
24 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 4:34 AM MSTSNOW 511 N Dubois, WYBURROUGHS CREEK SNOTEL
Dec 15, 4:35 AM MSTSNOW 416 Ne Dubois, WYCASTLE CREEK SNOTEL
Dec 15, 4:37 AM MSTSNOW 312 Nne Pinedale, WYELKHART PARK G.S. SNOTEL
Dec 15, 4:37 AM MSTSNOW 414 E Bondurant, WYLOOMIS PARK SNOTEL
Dec 15, 4:37 AM MSTSNOW 416 Sw Dubois, WYGUNSITE PASS SNOTEL
Dec 15, 4:37 AM MSTSNOW 422 N Cora, WYKENDALL RANGER STATION SNOTEL
Dec 15, 4:38 AM MSTSNOW 36 Wsw Dubois, WYLITTLE WARM SNOTEL
Dec 15, 4:39 AM MSTSNOW 312 Ese Bondurant, WYEAST RIM DIVIDE SNOTEL
Dec 15, 4:39 AM MSTSNOW 321 W Big Piney, WYSNIDER BASIN SNOTEL
Dec 15, 4:39 AM MSTSNOW 417 E Afton, WYTRIPLE PEAK SNOTEL
Dec 15, 5:03 AM MSTHEAVY SNOW 6Brooks Lake, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WWUS75 KRIW 142110
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MST WED DEC 14 2016

...VERY STRONG WINDS EXPECTED ON THE LEE OF THE WIND RIVER
MOUNTAINS AND AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE
LATE TONIGHT AND THURSDAY EVENING...

.VERY STRONG WEST WINDS JUST A FEW THOUSAND FEET ABOVE THE
GROUND ARE EXPECTED TO DEVELOP ALONG THE LEE OF THE WIND RIVER
MOUNTAINS TONIGHT. AS A SURFACE LOW PRESSURE SYSTEM DEVELOPS
AROUND THE WIND RIVER BASIN EARLY THURSDAY MORNING...THESE VERY
STRONG WINDS WILL MIX DOWN FROM JEFFREY CITY OVER TO NEAR
PATHFINDER AND ALCOVA...AS WELL AS INTO THE HIGHER FOOTHILLS OF
THE WIND RIVER MOUNTAINS.

WYZ015-151200-
/O.UPG.KRIW.HW.A.0019.161215T0600Z-161216T0000Z/
/O.NEW.KRIW.HW.W.0027.161215T0600Z-161216T0600Z/
WIND RIVER MOUNTAINS EAST-
210 PM MST WED DEC 14 2016

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...VERY STRONG WINDS AT PEAK LEVEL WILL MIX DOWN INTO THE
  FOOTHILLS AND SOUTH PASS AREA AFTER MIDNIGHT WEDNESDAY NIGHT AND
  CONTINUE THROUGH THURSDAY EVENING. IN ADDITION TO THE WIND AND
  BLOWING SNOW. SNOW FROM OUR NEW STORM SYSTEM WILL DEVELOP OVER
  SOUTH PASS THURSDAY AFTERNOON AND INCREASE INTO THURSDAY
  EVENING. A WINTER STORM WATCH GOES INTO EFFECT LATE THURSDAY
  EVENING ALSO.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...TRAVELLERS OVER SOUTH PASS MAY BE SEVERELY IMPACTED 
  BY THESE STRONG AND ERRATIC WINDS AND AREAS OF BLOWING SNOW 
  AND SLICK ROADS. OTHERS WITH OUTDOOR INTERESTS SHOULD BE 
  PREPARED FOR SUDDEN VERY STRONG WINDS INCLUDING SINKS CANYON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-151200-
/O.UPG.KRIW.HW.A.0019.161215T0600Z-161216T0000Z/
/O.NEW.KRIW.HW.W.0027.161215T0600Z-161216T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
210 PM MST WED DEC 14 2016

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WIND WILL INCREASE RAPIDLY LATE TONIGHT AND CONTINUE
  THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS BETWEEN BEAVER RIM...JEFFREY CITY OVER TO 
  THE PATHFINDER AND ALCOVA AREA SHOULD BE PREPARED FOR ERRATIC 
  WIND GUSTS...SOME OF WHICH COULD TOP 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SKRBAC
3 follow-up statements
276 
WWUS75 KRIW 150747
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1247 AM MST THU DEC 15 2016

...VERY STRONG WINDS EXPECTED ON THE LEE OF THE WIND RIVER
MOUNTAINS AND AROUND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE
THROUGH TONIGHT...

.VERY STRONG WEST WINDS...JUST A FEW THOUSAND FEET ABOVE THE
GROUND...ARE EXPECTED ALONG THE LEESIDE OF THE WIND RIVER
MOUNTAINS. AS A SURFACE LOW PRESSURE SYSTEM DEVELOPS AROUND THE
WIND RIVER BASIN TODAY...THESE VERY STRONG WINDS WILL MIX DOWN
FROM JEFFREY CITY OVER TO NEAR PATHFINDER AND ALCOVA...AS WELL AS
INTO THE HIGHER FOOTHILLS OF THE WIND RIVER MOUNTAINS.

WYZ015-152300-
/O.CON.KRIW.HW.W.0027.000000T0000Z-161216T0600Z/
WIND RIVER MOUNTAINS EAST-
1247 AM MST THU DEC 15 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THURSDAY...

* TIMING...VERY STRONG WINDS AT PEAK LEVEL WILL MIX DOWN INTO THE
  FOOTHILLS AND SOUTH PASS AREA AND CONTINUE THROUGH TONIGHT. IN
  ADDITION TO THE WIND...SNOW FROM A STORM SYSTEM WILL DEVELOP
  OVER SOUTH PASS THIS AFTERNOON AND INCREASE TONIGHT.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...TRAVELLERS OVER SOUTH PASS MAY BE SEVERELY IMPACTED 
  BY THESE STRONG AND ERRATIC WINDS AND AREAS OF BLOWING SNOW 
  AND SLICK ROADS. OTHERS WITH OUTDOOR INTERESTS SHOULD BE 
  PREPARED FOR SUDDEN VERY STRONG WINDS INCLUDING SINKS CANYON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-152300-
/O.CON.KRIW.HW.W.0027.000000T0000Z-161216T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1247 AM MST THU DEC 15 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THURSDAY...

* TIMING...WIND WILL INCREASE RAPIDLY THIS MORNING AND CONTINUE
  THROUGH TONIGHT.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS BETWEEN BEAVER RIM...JEFFREY CITY OVER TO 
  THE PATHFINDER AND ALCOVA AREA SHOULD BE PREPARED FOR ERRATIC 
  WIND GUSTS...SOME OF WHICH COULD TOP 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
687 
WWUS75 KRIW 151935
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1235 PM MST THU DEC 15 2016

WYZ015-152045-
/O.CAN.KRIW.HW.W.0027.000000T0000Z-161216T0600Z/
WIND RIVER MOUNTAINS EAST-
1235 PM MST THU DEC 15 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGH WIND WARNING FOR THE AREA HAS BEEN REPLACED BY A WINTER
STORM WARNING. VERY STRONG WINDS WILL COMBINE WITH SNOW TO PRODUCE
HAZARDOUS TRAVEL CONDITIONS.

$$

WYZ019-160600-
/O.CON.KRIW.HW.W.0027.000000T0000Z-161216T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1235 PM MST THU DEC 15 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...STRONG WIND CONTINUE THROUGH TONIGHT. WIND GUSTS OF 60
  TO 70 MPH HAVE ALREADY BEEN REPORTED ACROSS THE AREA TODAY.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...TRAVELLERS BETWEEN BEAVER RIM...JEFFREY CITY OVER TO
  THE PATHFINDER AND ALCOVA AREA SHOULD BE PREPARED FOR ERRATIC
  WIND GUSTS...SOME OF WHICH COULD TOP 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
862 
WWUS75 KRIW 160544
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1044 PM MST THU DEC 15 2016

WYZ019-160645-
/O.EXP.KRIW.HW.W.0027.000000T0000Z-161216T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1044 PM MST THU DEC 15 2016

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

THE WIND IS SLOWLY DECREASING OVER THE REGION AT LATE EVENING.
THE THREAT FOR WIDESPREAD HIGH WIND IS NO LONGER EXPECTED.
THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 11
PM MST. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 11:11 AM MST, 2 hours 59 minutes earlier.

Area forecast discussion, Dec 14, 11:11 AM MST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1111 AM MST Wed Dec 14 2016

.SHORT TERM...Today through Friday night

The first surge of Pacific moisture is beginning to move into far
western WY this morning, stretching into southern portions of the
Pacific near 20N lat. This moisture is expected to continue across
western portions through the day today, as a warm front begins to
lift toward from northern UT. Light showers have developed over
northern UT and will expand northward through the day today. This
precipitation is expected to stay west of the Divide during the
day today, before sliding eastward along the warm front. An arctic
boundary that penetrated northern and central portions east of the
Divide Tuesday night will remain in place over these areas during
the day today.

Overrunning precipitation is expected tonight east of the Divide,
with only light snow accumulations expected. The plume of
moisture will persist over NW WY tonight into Thursday, as areas
east of the Divide mix out early Thursday morning. H7 winds of
50-60kt over the Wind River Mountains are progged again, which
will aid in the mixing of those winds to the surface and warm
temperatures into the lower to middle 40s. A surface low is still
progged to form somewhere near northern portions of the Wind River
Basin or southern portions of the Big Horn Basin. The lee side
cyclogenesis of this low on Thursday will be key to how far north
the warm air invades.

Precipitation will re-enter southwestern portions late Thursday
afternoon into the overnight hours, as embedded shortwaves move
over southern ID/OR. A developing surface low will form over SE ID
by 12Z, which will aid in the precipitation across southern
portions Thursday night. The aforementioned arctic boundary will
retreat to northern WY by Thursday, before surging southward once
again early Friday morning. Precipitation will form along this
boundary as well, bringing widespread snow east of the Divide
through the day on Friday. This system will finally begin to exit
the state by 00z Saturday, with dry, arctic air invading the
forecast area and quickly ending the snow.

Once again have several forecast challenges for this package. The
first will be the chances for precipitation across southwestern WY
behind the warm front Wednesday night into Thursday. This will
include the Star Valley and the Salt and Wyoming Ranges. For now,
have left scattered to numerous PoPs in these areas. This also
includes the possibility for the warm, southerly winds to warm the
Star Valley above freezing and introduce a rain/snow mix to the
valley. The second challenge will be the extent of the winds
Thursday, especially for the Lander Foothills. Have kept them out
of the High Wind Watch due to H7 winds staying westerly. Have
50/50 confidence with respect to snow amounts at KDUB. 1 to 2
inches could fall Wednesday night, before subsiding to flurries on
Thursday. This will be under the southwest flow, before turning
northerly behind the arctic front. Confidence has lowered a bit
for enough upslope flow and moisture to reach that far up the Wind
River Basin in this pattern, but have issued a long-fuse Advisory
to cover both sides of the event.

.LONG TERM...Saturday through Wednesday

The major winter storm in the short term will be down to some very
light snow or flurries Saturday morning with a quick drying trend
expected. Although the snowfall has ended, the bitter cold
temperatures will remain for at least a few days. Temperatures
Saturday and Sunday will be 20 to 30 degrees below average with
highs struggling to even get above zero in a few spots. A warming
trend is expected early next week especially in the mountains and
typical mixed (windy) lower elevations. Could see some fog
formation in trapped basins Sunday night and/or Monday night, but
confidence not high enough to put into the weather grids this far
out. Medium range models then show a shortwave trough in the
northwest flow impacting the area in the Tuesday/Wednesday time
frame. Last night both of them had this system impacting the area
Tuesday, while 00Z runs tonight have the ECMWF keeping about the
same timing while the GFS does not have this feature impacting the
area until late Wednesday into next Thursday.

&&

.AVIATION.../18Z Issuance/

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals

Light snow along the I-80 corridor from KEVW to KRKS late this
morning. IFR conditions expected off-and-on through the afternoon at
KRKS. This warm-frontal type snow band will lift north later this
afternoon and early this evening. MVFR to IFR conditions will
persist from 00Z-06Z/Thu at KBPI and KPNA, while the snow will begin
to decrease between 00Z-03Z/Thu at KRKS. These three terminals
should improve to at least low-end VFR after 06Z/Thu with those
conditions continuing through 18Z/Thu. At KJAC, the snow is expected
to pick-up again this afternoon with little let-up through the rest
of the foreast period. IFR/LIFR conditions expected after 00Z/Thu
with occasional improvement to MVFR. Mountain obscurations,
especially across northwest Wyoming, will be widespread. Expect
southwest wind to increase late tonight. While the strongest winds
are not likely to reach the surface, the stage is set for LLWS in
the lowest 1,000 to 1,500 feet. Enough wind at KJAC Thursday morning
to produce BLSN and LIFR visibilities.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

VFR conditions are anticipated through about 01Z/Thu before snow
band associated with north-moving warm front moves across central
Wyoming. Looks difficult to get much snow or MVFR conditions at KRIW
and KLND as this wave lifts north. However, it does appear KCPR will
fare better between about 02Z-08Z/Thu with the best chance between
04Z-07Z/Fri. Have IFR conditions during this 6-hour period.
Wave continues to lift north through KWRL and KCOD with MVFR and IFR
conditions possible, respectively. Wave should clear these terminals
by 10Z/Thu. Mountain obscurations will be frequent during the 02Z-
10Z timeframe. Also expect southwest wind to increase late tonight.
While the strongest winds are not likely to reach the surface except
at KCPR, the stage is set for LLWS in the lowest 1,000 to 1,500
feet. Have 20-30kt winds in KCPR forecast by 12Z/Thu and continuing
through 18Z/Thu.

&&

.FIRE WEATHER...

Snow will develop out across the west today and continue through
Friday with significant accumulation. An arctic cold front will
hover around Central Wyoming today before lifting north tonight.
Strong southwest wind will develop along the lee of the Wind River
Mountains and wind corridor from Jeffrey City to near Casper late
tonight through Thursday. Some brief snow will fall east of the
divide Wednesday night. More significant snow and bitterly cold
air will arrive Friday.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from this evening through Thursday afternoon for
WYZ015-019.

Winter Storm Watch from late Thursday night through Friday
evening for WYZ003>007-010-011-015-017>020-022.

Winter Storm Warning from noon today to 5 PM MST Friday for
WYZ001-002-012>014-024-025.

Winter Weather Advisory from 5 PM this afternoon to midnight MST
Friday night for WYZ016.

Winter Weather Advisory from noon today to 5 PM MST Friday for
WYZ023.

Winter Storm Watch from this evening through Friday evening for
WYZ008-009.

&&

SHORT TERM...LaVoie
LONG TERM...WM
AVIATION...CNJ
FIRE WEATHER...LaVoie
Hazardous weather outlook, Dec 14, 2:45 AM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
245 AM MST WED DEC 14 2016

WYZ001>020-022>030-151200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
245 AM MST WED DEC 14 2016

...NUMEROUS WINTER STORM AND HIGH WIND PRODUCTS FOR A MAJOR WINTER
STORM IMPACTING THE WEST THIS AFTERNOON THROUGH FRIDAY, AND THE
EAST MAINLY THURSDAY NIGHT INTO FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOW DEVELOPING OVER WESTERN WYOMING THIS AFTERNOON
AND BECOMING MORE WIDESPREAD AND HEAVIER THIS EVENING. STRONG TO
HIGH WIND POSSIBLE OVER THE EASTERN SLOPES OF THE WIND RIVER
MOUNTAINS AND SOUTHEAST FREMONT COUNTY. PLEASE SEE THE WINTER
WEATHER AND HIGH WIND PRODUCTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY...SIGNIFICANT WINTER STORM CONTINUES OVER
WESTERN WYOMING. AN ARCTIC COLD FRONT WILL DROP SOUTH...EAST OF
THE DIVIDE THURSDAY NIGHT. THIS WILL RESULT IN SHARPLY COLDER AIR
AND THE POTENTIAL FOR SIGNIFICANT SNOWFALL IN SOME LOCATIONS EAST
OF THE DIVIDE LATE THURSDAY NIGHT THROUGH MUCH OF FRIDAY NIGHT.

SATURDAY AND SUNDAY...BITTERLY COLD...WITH TEMPERATURES 20 TO 30
DEGREES BELOW AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL BY CALLING
1-800-211-1448.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:32 AM MSTWinter Storm WarningRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more68 hr
Dec 14, 3:32 AM MSTWinter Weather AdvisoryRIWFremont, Lincoln, Natrona, Sublette, Sweetwater70 hr

Nearby

High Wind Warnings in Wyoming, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.